Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SpotsAway

"it Burns, It Burns!": Bp Woes

Recommended Posts

I'm using Cetaphil products and Panoxyl Aquagel 2.5 at the minute, and am only applying the top 1/3 of my finger once a day at present. This is my third day on the Regimen. However, about 5 minutes after applying the BP, and after I put the moisturiser on, it honestly feels like a nuclear bomb went off under my skin for about an hour afterwards. I wait the full 15 minutes for the BP to sink in before I apply the moisturiser. Weirdly (luckily?) I don't have any redness or flaking, but after the 'bomb' subsides it feels a litte itchy. I'm not worried about the residual itchiness, but seriously, the 'burn' for an hour is really, really bad, and I'm so glad once it's over! I'm writing this post about 30 minutes in, and I actually feel a little physically sick from the sensation. I know the experiences of itchiness/burning are normal, but I'm just concerned due to the extreme way I seem to be reacting! Can someone reassure me that this is normal and it will get better with time? At the minute, I can't even imagine using a whole finger twice a day!

Share this post


Link to post
Share on other sites

I've never been able to use BP as even the low percentages start to burn my skin on contact. My skin is just far too sensitive for it. It certainly killed the acne, but it wasn't worth melting my face off in the process. It's kind of strange that you should feel such a strange sensation but not have the redness and then dryness following that. Not too sure why this could be, I don't think I've seen anyone post this before, but it's certainly not right that it should cause you to feel sick.

There are other things you could use as part of your regimen. The good thing is, you can tweak it within those basic principles so that you are using products which are best suited to your skin. For example, even though there are a number of topicals I can't use and BP is at the top of that list, I can use Isotretinoin gel. For me, it works even better than BP and kills pimples before they even come to a head, without causing me any side effects or skin irritation. So, if this side effect of BP really is a problem for you then it may well be worth looking into alternatives, and I certainly wouldn't attempt to increase the amount you're using if that side effect continues.

Hope that's of some use to you. I'm sure plenty of others who follow the regimen will be able to shed more light on this as far as their experiences with BP are concerned, and maybe they'll be familiar with the side effect you mentioned as well. :)

Share this post


Link to post
Share on other sites

Hi Paul, thanks for your response. After posting last night, I did some searching and found a few threads where people had reported/spoken of the same thing:

Burning Sensation

Absolute Beejesus

Not getting used to BP

My face tingles

I feel a bit better to know that some other people have experienced the same "nuclear bomb" type burn that I have!! I count myself lucky that it only lasted for an hour, and I don't experience really any of the other side effects surprised.gif I don't think I'm allergic because I haven't had any crusting or anything like that which people who are seem to report. It could well be that my skin is a bit thinner due to previous Roaccutane treatments, and also because it's cold windy weather at the moment which always makes it more sensitive!

I think I will keep on with it, as I hope that the 'hardening effect' will kick in after a week or so, and my tolerance will increase. It is definitely worth having an hour of discomfort for the effects that I can already see after three days.

Share this post


Link to post
Share on other sites

Well, this is my 8th day on the Regimen and my tolerance is much better. The 'nuclear burn' effect stopped after about the 3rd day, and although I normally still get some itching for about an hour or so after, and my skin feels a little scratchy when I go to bed, it is no way as bad. Yesterday when I went to bed my skin felt completely fine! However, I need to know how to scale up my BP usage... There is no way that I could put it on in the morning because the itching is still quite annoying, but at the moment I am still only using one blob on the top part of my finger. How slowly should I increase the usage, and to how much in the second week? I don't want to rush my skin and go backwards. Any advice would be greatly appreciated.

Share this post


Link to post
Share on other sites

I found that the burning sensation was a lot stronger when I was using cetaphil. The sensation went away when I started using Dan's products including his moisturiser. Mind you, I think it could have coincided with getting used to the BP with time.

I think I've added a response to another post about when to start increasing BP. Maybe your post? Not sure...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×